Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Most Common Side Effects Of Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

... Table of Contents Side Effects and HIV Drugs Being Informed About Side Effects Helps Women and Side Effects Taking Care of Yourself Side Effects and HIV Drugs Over the years, drugs have been developed that can treat a wide range of medical problems,
Ask the Experts

Side Effects of HIV MEDS (Bad Dreams)

I am taking Epzicom (abacavir sulfate and lamivudine) and Lexiva (fosamprenavir calcium) and am having very violent and scary dreams. Which med do you think may be the problem? Do they both have side effects?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...guess would be the Epzicom. In that case switching the Epzicom to Truvada (and ritonavir boosting to the Lexiva) may be a consideration meriting discussion. KH Read more »

side effects of HIV antiviral medications

Is it common for someone on HIV antiviral medications to experience very bad breath? IF so how is it treated or can it be . My coworker's breath is so bad it is very hard to stand 4 feet away from them without smelling their breath. We are...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,Antiretroviral drugs can have many annoying side effects and toxicities; however, bad breath isn't one of them! The usual causes include poor oral hygiene; an infection in the sinuses, Read more »

HIV SIDE EFFECTS

HI THERE..I HOPE YOU CAN ANSWER MY QUESTION I AM HIV POS.I AM ON ATRIPLA,DOES HIV CAUSE MUSCLE AND JOINT SEVERE PAINS???PLEASE RESPOND ASAPTHANX,TAMMY
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...HIV infection can cause non-specific symptoms such as fatigue or bone/muscle pain but more often those are due to non-HIV conditions Read more »

Do certain excipients in HIV medications cause side effects?

I was wondering whether certain excipients in HIV medications cause certain side effects in HIV positive patients? Such as propylene glycol or ethanol commonly used in HIV medications?
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...drug but to the non-drug contents of the old capsule. Thankfully, this type of situation is not too common...but should be considered if a particular symptom seems to elude explanation. Read more »
Articles
Henry J. Kaiser Family Foundation

Protein Accumulation Might Cause Fat Deposits, Other Side Effects in HIV-Positive People Taking Protease Inhibitors, Study Says

... Similarities between genetic conditions that cause early aging and side effects experienced by some HIV-positive people when taking protease inhibitors might explain the fat accumulation associated with the Read more »
Project Inform

Two Studies Show Kaletra and Isentress Similarly Suppress HIV, Yet Have Different Side Effects

...The percent of people maintaining optimal viral suppression was slightly higher among those on Kaletra in both studies. Side effects were similar between the groups, though Isentress did not cause the abnormal lipid levels seen in regimens with... Read more »
Henry J. Kaiser Family Foundation

HIV Drug Linked to Serious Liver Side Effects, Health Canada Warns

...and Tibotec, a division of drug maker Janssen-Ortho, are advising patients taking Prezista (darunavir) that serious liver side effects have been linked to the drug. Prezista is used, in combination with ritonavir and other HIV drugs, for patients... Read more »
PositiveWords

A Woman's View of HIV Drug Side Effects

... HIV drugs help HIV+ people live longer lives with fewer illnesses. But there are potential side effects associated with all of the drugs. Some of the side effects are worse in women than in men. Fortunately, side effects do not happen Read more »
Connect With Others

Cool video on HIV treatment side effects

Posted by ScotCharles, 1 Reply
...http://aegis.healthology.com/webcast_transcript.asp?f=hiv&c=hiv_nrtisidefx&b=aegis Read more »

HIV side effects? (heart attacks & seizures)

Posted by Carrie, 1 Reply
...(he's not exactally sure). We are both aware that his previous using caused damage, but I'm really getting concerned that his HIV status is kind of in like a faster process. He was diagnosed this past summer and his numbers are undetectable (from... Read more »

please can any one help

Posted by shy77, 5 Replies
...what they look like flat and raised brown/dark spots some are paler then others, they varey in size. I treid to get info on hiv rash but i am not queit clear on what thehiv rash looks like and why have i sudedenly had a increase of these moles... Read more »

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
...is nothing wrong!... Can anybody explain me what is going on? I read that many people who have HIV have this kind of fat loss effects but what about people who don't have HIV and have the same problems?... Thanks and have a nice week-end! Serge... Read more »